Alert archive / Montana / Special Weather Statements in 2012

Special Weather Statement, NWS Missoula, MT

April 26, 2012Ravalli County, Montana

NWS Missoula, MT issued this special weather statement at Apr 26, 2012, 2:11 PM MDT for Ravalli County, Montana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2012, 2:11 PM MDT (20:11 UTC)
Expired
Apr 26, 2012, 3:15 PM MDT
In force
64 min
Issued by
NWS Missoula, MT

County Ravalli County, MT

The radar

The Missoula radar (KMSX), 66 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 8.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2012-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2012-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 214 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
753 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
214 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

277 
WWUS85 KMSO 262011
SPSMSO

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
211 PM MDT THU APR 26 2012

IDZ010-MTZ003>006-043-262115-
EASTERN LEMHI COUNTY-
BITTERROOT/SAPPHIRE MOUNTAINS-BLACKFOOT REGION-FLATHEAD/MISSION
VALLEYS-LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS-
211 PM MDT THU APR 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR RAVALLI...SOUTHEASTERN SANDERS...
SOUTHERN LAKE...SOUTHWESTERN MISSOULA...NORTHERN LEMHI AND
SOUTHEASTERN MINERAL COUNTIES UNTIL 315 PM MDT/215 PM PDT/...

AT 203 PM MDT/103 PM PDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR 
WAS TRACKING A LINE OF STRONG THUNDERSTORMS EXTENDING FROM SUPERIOR 
TO 25 MILES WEST OF WOODSIDE TO 22 MILES NORTHWEST OF HALE GULCH 
EAST OF SHOUP...AND MOVING NORTHEAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...HAMILTON...
MISSOULA...TARKIO...CONNER...ALBERTON...DARBY...WOODSIDE...VICTOR...
FRENCHTOWN...DIXON...MILL CREEK ROAD IN BLACKCAT BURN AREA...
STEVENSVILLE...FLORENCE...LOLO...RAVALLI...EVARO...ARLEE...SAINT
IGNATIUS...QUARTZ AND LOZEAU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.

&&

LAT...LON 4578 11379 4551 11439 4585 11450 4586 11441
      4597 11441 4600 11449 4611 11447 4615 11452
      4617 11444 4665 11432 4663 11459 4674 11465
      4670 11477 4722 11494 4756 11414 4727 11408
      4727 11415 4712 11404 4701 11408 4700 11402
TIME...MOT...LOC 2010Z 203DEG 33KT 4727 11491 4641 11464
          4566 11451

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Apr 26, 2:10 PM MDT, 1 minute earlier.

Area forecast discussion, Apr 26, 2:10 PM MDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
210 PM MDT THU APR 26 2012

.DISCUSSION...TONIGHT THROUGH SATURDAY...THE STRONG COLD FRONT TO
THE WEST IS EXPECTED TO PASS THROUGH THE REGION THIS AFTERNOON.
MANY LOCATIONS HAVE SEEN CLEARING AND WARMING TODAY THAT WILL ADD
TO INSTABILITY DURING THE FRONTAL PASSAGE. THUNDERSTORMS ARE
POSSIBLE WITH THE FRONT. HEAVY RAIN AND GUSTY WINDS WILL BE THE
MAIN CONCERN THIS EVENING BUT SMALL HAIL IS ALSO POSSIBLE.

A WIND ADVISORY HAS BEEN ISSUED FOR WINDS EXPECTED WITH AND AFTER
THE FRONT DUE TO STRONG PRESSURE RISES. SNOW LEVELS WILL DROP
QUICKLY BEHIND THE FRONT AND THE HIGH TERRAIN AND MOUNTAIN PASSES
WILL HAVE SNOW. ACCUMULATIONS WILL MAINLY BE ON HIGHWAY 2 ESSEX
TO MARIAS PASS...WHERE AN ADVISORY HAS BEEN ISSUED. SHOWERS WILL
WEAKEN TONIGHT BUT THE MAIN TROUGH WILL BE OVER THE REGION THROUGH
FRIDAY KEEPING SHOWER CHANCES. TEMPERATURES ARE EXPECTED TO BE
AROUND 15 DEGREES BELOW AVERAGE ON FRIDAY...BUT SATURDAY WILL BE A
LITTLE WARMER WITH SHOWERS AGAIN AS THE TROUGH EXITS THE REGION.

THE FORECAST REMAINS COOL AND SHOWERY THROUGH NEXT WEEK...WITH
GROWING CONFIDENCE OF A WETTER PERIOD FROM TUESDAY AFTERNOON INTO
WEDNESDAY MORNING. OTHERWISE TEMPERATURES AND CHANCES OF
PRECIPITATION WILL REMAIN NEAR NORMAL.

&&

.AVIATION...A STRONG COLD FRONT WILL PASS THROUGH THE REGION THIS
AFTERNOON THAT WILL PRODUCE ISOLATED THUNDERSTORMS...HEAVY RAIN
AND GUSTY WINDS. WIND AND SHOWERS WILL DECREASE LATE THIS
EVENING BUT MODEL TIME-HEIGHTS SHOW ENOUGH MOISTURE FOR A LOWERED
CLOUD DECK AND LIGHT RAIN AND MOUNTAIN SNOW. SHOWERS AND TERRAIN
OBSCURATIONS SHOULD BE EXPECTED THROUGH FRIDAY.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WIND ADVISORY UNTIL 4 AM MDT FRIDAY BUTTE/BLACKFOOT REGION.

     WIND ADVISORY UNTIL 4 AM MDT FRIDAY MISSOULA/BITTERROOT VALLEYS.

     WIND ADVISORY UNTIL 4 AM MDT FRIDAY FLATHEAD/MISSION VALLEYS.

     WINTER WEATHER ADVISORY FROM 6 AM FRIDAY TO 6 AM MDT SATURDAY
     WEST GLACIER REGION.

ID...NONE.
&&

SHORT TERM...KITSMILLER
LONG TERM....LEACH
AVIATION...KITSMILLER

In the hours before

Local storm report, Apr 26, 2:02 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
202 PM MDT THU APR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 PM     HEAVY RAIN       ANACONDA                46.13N 112.94W
04/26/2012  M0.46 INCH       DEER LODGE         MT   TRAINED SPOTTER

&&

RNL
Special weather statement, Apr 26, 2:11 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
211 PM MDT THU APR 26 2012

IDZ010-MTZ003>006-043-262115-
EASTERN LEMHI COUNTY-
BITTERROOT/SAPPHIRE MOUNTAINS-BLACKFOOT REGION-FLATHEAD/MISSION
VALLEYS-LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS-
211 PM MDT THU APR 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR RAVALLI...SOUTHEASTERN SANDERS...
SOUTHERN LAKE...SOUTHWESTERN MISSOULA...NORTHERN LEMHI AND
SOUTHEASTERN MINERAL COUNTIES UNTIL 315 PM MDT/215 PM PDT/...

AT 203 PM MDT/103 PM PDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING A LINE OF STRONG THUNDERSTORMS EXTENDING FROM SUPERIOR
TO 25 MILES WEST OF WOODSIDE TO 22 MILES NORTHWEST OF HALE GULCH
EAST OF SHOUP...AND MOVING NORTHEAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...HAMILTON...
MISSOULA...TARKIO...CONNER...ALBERTON...DARBY...WOODSIDE...VICTOR...
FRENCHTOWN...DIXON...MILL CREEK ROAD IN BLACKCAT BURN AREA...
STEVENSVILLE...FLORENCE...LOLO...RAVALLI...EVARO...ARLEE...SAINT
IGNATIUS...QUARTZ AND LOZEAU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.

&&

LAT...LON 4578 11379 4551 11439 4585 11450 4586 11441
      4597 11441 4600 11449 4611 11447 4615 11452
      4617 11444 4665 11432 4663 11459 4674 11465
      4670 11477 4722 11494 4756 11414 4727 11408
      4727 11415 4712 11404 4701 11408 4700 11402
TIME...MOT...LOC 2010Z 203DEG 33KT 4727 11491 4641 11464
          4566 11451

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 8:12 AM MDTWind AdvisoryMSODeer Lodge, Flathead, Granite, Lake, Missoula, Powell and 3 more10 hr
Apr 26, 9:56 AM MDTWinter Weather AdvisoryMSOFlathead, Lake32 hr
Apr 26, 11:11 AM MDTAreal Flood WarningMSORavalli48 hr
Apr 26, 11:17 AM MDTAreal Flood WarningMSORavalli47 hr
Apr 26, 11:23 AM MDTAreal Flood WarningMSOMissoula55 hr
Apr 26, 3:00 PM MDTSpecial Weather StatementMSORavalli60 min
Apr 26, 4:15 PM MDTSpecial Weather StatementMSOLake, Powell45 min

Nearby

Special Weather Statements in Montana, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.